Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


what causes muscle and fat loss
Mar 9, 2011

My sister has been on ARVs for more than 10 years .However she is experiencing muscle and fat loss. How can we help? Is it okey to introduce Herbal Treatment ? Which Hebal treatments can bring back her fat and muscle? Worried sister

Response from Dr. Henry

Fat loss in HIV can be due to age, history of low CD4 count, genetics, certain HIV meds (ie stavudine and zidovudine), and other factors. If she is taking stavudine or zivodudine should check to see if other meds are available (such as tenofovir or abacavir) to switch to. Hormone levels, diet, exercise all can influence muscle mass. Patients with low CD4 count and uncontrolled HIV replication (HIV drugs not working or not available) are at increased risk for weight loss/wasting so it also depends on how she is doing HIV wise. No herbal treatments have been shown to be helpful for fat loss or muscle mass loss. KH



Previous
switch from stocrin and truvada to atripla
Next
Lactic Acidosis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement